Anyone have experience of progesterone irritating their bladder?

(1 Post)
HaroldandMadge Mon 15-Feb-16 13:37:03

Am feeling miserable so any help or advice so gratefully received!

I'm doing short protocol IVF and took Norethisterone (a progesterone) for 11 days to bring on a withdrawal bleed before starting injections.

I don't know if it's relevant, but I had high progesterone levels already (around 60-70 I think).

At the end of the 11 days, my bladder started to 'twinge' like it would feel with a UTI. However, there is no burning sensation when I pee, and it doesn't feel like cystitis. It feels like my bladder is irritated.

A quick consultation with Dr Google brought up 'interstitial cystitis' which is chronic and non-bacterial inflammation of the bladder, often prompted by hormone changes and in particular progesterone.

I am despairing, as of all IVF side effects, I wasn't expecting this one! It sounds like if I go to the doctor they'll just prescribe antibiotics. This does not feel like an infection so I don't think it will help.

Any advice or suggestions to make me feel better would be a godsend. Have drunk bicarb of soda and am sitting with a hot water bottle so far. I have lots of aches and pains already so adding a potential chronic bladder irritation to the list makes me want to weep, currently!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now